MAUDE Adverse Event Report: COVIDIEN MONOJECT; SYRINGE, PISTON

COVIDIEN MONOJECT; SYRINGE, PISTON
Model Number 8881560125
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that there appears to be a shaving on the plunger.Looks like cardboard or some other material.
 
Additional Manufacturer Narrative
The manufacturing site received one unpacked sample with this customer report.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted.A brownish colored foreign matter was identified inside the syringe barrel on the face of the rubber tip.The foreign matter was analyzed under magnification and appears to be a fibrous material most likely a piece of cardboard fiber which had absorbed the silicone used to coat the rubber tips.The sample was taken to the laboratory for ftir scan.The lab identified the foreign material-particulate to be a fibrous cardboard material soaked in silicone.According to specification the quality standard is a level ii with an aql 0.065 is accept/reject = 1/2 pieces for ¿particulates and extraneous matter in fluid pathway.¿ potential root causes for particulate i.D identified inside the syringe sample include, but are not limited to: ¿ product jammed in the assembly machine.The assembly machine is designed to stop when product jams are detected.Product jam generate not intended particulate in the manufacturing environment ¿ jam up on the hot stamp printer at the barrel load station.The printer is designed to detect and kick of components with missing tapers/component/syringe tip.¿ failure to clear assembly machine or hot stamp printer completely of all small pieces of plastic components following a jam inside.Personnel are trained on the proper clearing and disposition of damaged product from jam ups in the hot stamp printer.¿ incorrect handling and cleaning in the package area after using cardboard unit box for packing.Personnel are trained on the proper clearing in the manufacturing and package area.And they are trained in correct disposition of damaged product from jam ups in the process line equipment.During production, the processing equipment is checked regularly to verify that the detection systems are functioning properly and to prevent defects in the product.Inspectors routinely examine product to ensure it meets aql.A lot cannot be released unless it passes visual and physical testing requirements.All lots and shop orders are visually and physically inspected to the quality inspection standard, and the statistical sampling must meet the acceptance quality level requirements during the molding and assembly process.The following control mechanisms are in place to prevent the occurrence and acceptance particulate or plastic material i.D syringe identified inside the syringe sample during the molding and assembly ¿ the resin must pass an inspection and certification review before release to the floor for production.¿ the manufacture of the molded barrel is conducted within a validated process.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications.The manufacturing plant measures the thickness of the barrel wall.This is an indicator of core pin shift which may result in misaligned cannula posts and canted cannula.Every precaution is taken when manufacturing product to prevent contamination by foreign materials.¿ during manufacturing, syringes are assembled using automated equipment, with a minimal amount of handling during processing.The m machines, molds, syntrons, hoppers and trays are wiped down regularly.Totes are lined with plastic bags to prevent contamination.¿ personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment, product evaluation and documentation requirements.¿ procedures and standard work instructions exist for the set-up, operation and maintenance of the molding machines, printers, and a assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.¿ production associates routinely examine product to ensure it meets acceptable quality levels.¿ process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.All lots and shop orders are visually and physically inspected to the quality inspection standard, and the statistical sampling must meet the acceptance quality level requirements during the molding, printing, and assembly process.A lot cannot be released unless it passes visual and physical testing requirements.The syringe is intended to be a single use syringe and not qualified as a prefill syringe.Based on the existing controls and the complaint history review, additional correction or containment activities are not warranted at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key6644571
Report Number1915484-2017-05034
Device Sequence Number926191
Product Code FMF
UDI-Device Identifier10884521012233
UDI-Public10884521012233
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881560125
Device Catalogue Number8881560125
Device Lot Number707532X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date01/19/2018
Patient Sequence Number1